Oklahoma, 2015Tornadoes and Flash Flooding in Oklahoma, May 9 to 11, 2015
May 9 to 11, 2015 · NWS TSA · 45 events in 12 counties and zones
A slow-moving low pressure trough moved from the Rockies into the Plains during the 9th and 10th. Several disturbances rotating through this trough translated across the Southern Plains during this period.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $371,000
- Crop damage
- None recorded
- Events
- 45
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving low pressure trough moved from the Rockies into the Plains during the 9th and 10th. Several disturbances rotating through this trough translated across the Southern Plains during this period. With very moist and unstable air in place over the region, multiple periods of thunderstorms occurred. Locally heavy rainfall as well as severe weather was prevalent across eastern Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 9, 1:59 PM CST, 1 minute earlier.
Area forecast discussion, May 9, 1:59 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT SAT MAY 9 2015
.DISCUSSION...
THUNDERSTORM COMPLEX CONTINUES TO PUSH SLOWLY EAST ACROSS SOUTHEAST
OKLAHOMA/WEST CENTRAL ARKANSAS THIS AFTERNOON. SIGNIFICANT
FLOODING LIKELY ONGOING ACROSS SOUTHERN PUSHMATAHA AND CHOCTAW
COUNTIES AS THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO MOVE
OVER THE SAME AREAS. OUTFLOW BOUNDARY REMAINS JUST SOUTH OF THE
RED RIVER THIS AFTERNOON AND THIS WILL CONTINUE TO BE MONITORED
GIVEN THE LOCALLY ENHANCED TORNADO POTENTIAL NEAR BOUNDARY.
OTHERWISE...EXPECT SCATTERED THUNDERSTORMS TO CONTINUE SPREADING
INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EVENING
HOURS. SURFACE BASED INSTABILITY IS SUFFICIENT FOR A FEW SEVERE
STORMS...ESPECIALLY ACROSS NORTHEAST OKLAHOMA WHERE LIFTED INDICES
HAVE FALLEN TO AROUND -6 DEG C WITH MODEST SURFACE HEATING.
MAIN THREAT WILL CONTINUE TO BE FLASH FLOODING...ESPECIALLY INTO
SUNDAY AS THUNDERSTORMS WITH HEAVY RAIN REDEVELOP AHEAD/ALONG
COLD FRONT SUNDAY. THE HEAVY RAINFALL THREAT WILL LIKELY CONTINUE
SUNDAY EVENING BEFORE FINALLY SHIFTING EAST LATE SUNDAY NIGHT. AN
ADDITIONAL 2 TO 4 INCHES OF RAINFALL IS EXPECTED ACROSS MUCH OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WHICH WILL LIKELY CAUSE
SIGNIFICANT FLASH FLOODING.
A BRIEF BREAK FROM THE RAIN IS EXPECTED MONDAY AND TUESDAY BEHIND
COLD FRONT. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE
DESERT SOUTHWEST MID WEEK WITH THUNDERSTORM CHANCES RAMPING BACK
UP WED/THU. LOW RAIN CHANCES WILL PERSIST INTO NEXT WEEKEND AS
A MOIST AIR-MASS REMAINS IN PLACE UNDER STRONGER SOUTHWEST FLOW
ALOFT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 78 52 70 / 60 80 60 10
FSM 67 78 63 76 / 60 80 90 20
MLC 68 77 59 72 / 60 80 80 10
BVO 64 78 52 70 / 50 80 60 10
FYV 64 74 59 71 / 60 80 90 20
BYV 67 77 59 72 / 50 70 90 30
MKO 64 78 55 71 / 60 80 80 10
MIO 65 77 54 69 / 60 80 70 10
F10 66 76 55 71 / 60 80 80 10
HHW 67 79 63 77 / 60 80 80 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...05
LONG TERM....12Hazardous weather outlook, May 9, 11:38 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CDT SAT MAY 9 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1238 PM CDT SAT MAY 9 2015
...FLASH FLOODING AND SEVERE WEATHER THREATS CONTINUE THROUGH TOMORROW...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.
HEAVY RAIN AND FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
HEAVY RAIN...FLASH FLOOD...AND SEVERE WEATHER POTENTIAL WILL EXIST
AGAIN TODAY AND TONIGHT...WITH MULTIPLE ROUNDS OF THUNDERSTORMS
EXPECTED TO AFFECT PORTIONS OF EASTERN OKLAHOMA AND WESTERN
ARKANSAS.
STRONG TO SEVERE THUNDERSTORMS ARE ONGOING EARLY THIS AFTERNOON
ACROSS PARTS OF SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF NORTH
TEXAS. THE GREATEST CONCERN WITH THESE STORMS IS THE SIGNIFICANT
FLASH FLOOD POTENTIAL DUE TO ALREADY SATURATED ANTECEDENT
CONDITIONS. IN ADDITION...LOCALLY HIGH INSTABILITY AND DEEP LAYER
SHEAR WILL SUPPORT A LARGE HAIL AND DAMAGING WIND THREAT THROUGH MID
AFTERNOON AS THESE STORMS PUSH THROUGH FAR SOUTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS.
ADDITIONAL STORMS ARE ONGOING ACROSS THE WESTERN HALF OF
OKLAHOMA...AND SHOULD CONTINUE TO MOVE TOWARD EASTERN OKLAHOMA BY
MID TO LATE AFTERNOON. THIS IS IN ADDITION TO STORMS THAT ARE
DEVELOPING THROUGH THE AFTERNOON IN PARTS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. THE OVERALL SEVERE POTENTIAL WITH THESE STORMS
IS SOMEWHAT IN QUESTION...WITH EXISTING CLOUD COVER AND OVERALL
THUNDERSTORM COVERAGE SERVING TO KEEP INSTABILITY LOW...ESPECIALLY
ALONG AND NORTH OF INTERSTATE 40...POSSIBLY OFFSETTING THE
INCREASING WIND FIELDS THIS AFTERNOON. THE EXCEPTION TO THIS COULD
AGAIN BE SOUTHEAST OKLAHOMA...WHERE THE GREATEST RISK OF HIGH IMPACT
SEVERE WEATHER WILL EXIST...INCLUDING THE POTENTIAL FOR ISOLATED
TORNADOES AND BASEBALL SIZE HAIL.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP LATE THIS
EVENING NEAR THE DRYLINE ACROSS WESTERN OKLAHOMA AND INTO CENTRAL
TEXAS. THESE THUNDERSTORMS COULD AFFECT MAINLY PARTS OF EASTERN
OKLAHOMA AFTER MIDNIGHT TONIGHT...WITH PRIMARILY A HEAVY RAIN AND
FLASH FLOOD THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
MORE WIDESPREAD SEVERE THUNDERSTORMS AND ADDITIONAL FLASH FLOODING
WILL BE LIKELY SUNDAY AND INTO SUNDAY NIGHT...AS THE UPPER LOW
EJECTS INTO THE PLAINS AND A COLD FRONT FINALLY PUSHES THROUGH THE
REGION. SUBSTANTIAL FLOODING LOOKS PROBABLE WITH WIDESPREAD
RAINFALL AMOUNTS IN THE 2 TO 4 INCH RANGE EXPECTED...ON TOP OF THE
ALREADY SATURATED SOILS. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY SEVERE WEATHER THREATS. THE THUNDERSTORMS AND RAIN WILL
TAPER OFF FROM NORTHWEST TO SOUTHEAST INTO EARLY MONDAY MORNING AS
DRY AIR MOVES IN BEHIND THE FRONT.
THUNDERSTORM POTENTIAL WILL INCREASE ONCE AGAIN TOWARD THE MIDDLE
OF NEXT WEEK AS SOUTHERLY WINDS TRANSPORT MOISTURE BACK INTO THE
REGION. SEVERE WEATHER POTENTIAL WILL BE LOW NEXT WEEK AS THE FLOW
ALOFT WEAKENS OVER OUR REGION.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, May 9, 10:48 AM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1148 AM CDT SAT MAY 9 2015
OKZ049-053-091730-
CHOCTAW OK-PUSHMATAHA OK-
1148 AM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL CHOCTAW AND SOUTHERN PUSHMATAHA
AT 1148 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SOPER...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HUGO...GAY...GOODLAND...UNGER...
SOPER...MESSER...KENT...SPEER...APPLE...DELA AND RATTAN.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3402 9584 3431 9549 3414 9531 3390 9563
3390 9567 3388 9569
TIME...MOT...LOC 1648Z 229DEG 25KT 3401 9569Special weather statement, May 9, 11:54 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT SAT MAY 9 2015
OKZ049-053-070-072-074>076-091845-
CHOCTAW OK-HASKELL OK-LATIMER OK-LE FLORE OK-MUSKOGEE OK-PUSHMATAHA
OK-SEQUOYAH OK-
1254 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW...HASKELL...WESTERN LE FLORE...EASTERN
PUSHMATAHA AND LATIMER
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND SOUTHWESTERN SEQUOYAH
AT 1254 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BRIARTOWN TO 5 MILES NORTHEAST OF SWINK...MOVING
NORTHEAST AT 40 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3390 9537 3544 9534 3555 9475 3450 9463
3450 9504 3424 9504 3423 9514 3398 9515
TIME...MOT...LOC 1754Z 240DEG 36KT 3532 9522 3406 9510Special weather statement, May 9, 12:20 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT SAT MAY 9 2015
OKZ070-072-074>076-091900-
HASKELL OK-LATIMER OK-LE FLORE OK-MUSKOGEE OK-SEQUOYAH OK-
120 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
HASKELL...LE FLORE AND EASTERN LATIMER
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND SEQUOYAH
AT 120 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WEBBERS FALLS TO 4 MILES NORTHWEST OF FANSHAWE TO 2
MILES NORTHEAST OF YANUSH...MOVING EAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...COTTONWOOD...
MCCURTAIN...STIGLER...LEQUIRE...KEOTA...KANIMA...TAMAHA...SALLISAW...
GANS...MULDROW...ROLAND...MC KEY...VIAN...GORE...BRUSHY...MARBLE
CITY...BOX...YANUSH...BENGAL...PANOLA...RED OAK...POTEAU...
WHITESBORO...TALIHINA...HODGEN...SUMMERFIELD...HEAVENER...FANSHAWE...
HOWE...WISTER...SHADY POINT...CAMERON...MILTON...PANAMA...BOKOSHE...
ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE...BRADEN...COWLINGTON...
WEBBERS FALLS...JENSON...TALIMENA STATE PARK...LAKE TENKILLER STATE
PARK...BRUSHY LAKE STATE PARK...LAKE WISTER STATE PARK AND HEAVENER
RUNESTONE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3512 9518 3556 9528 3564 9499 3564 9457
3518 9443 3508 9444 3468 9460 3468 9536
TIME...MOT...LOC 1820Z 252DEG 27KT 3552 9511 3500 9495
3474 9527Special weather statement, May 9, 12:44 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT SAT MAY 9 2015
ARZ010-019-029-OKZ068-069-072-074-076-091930-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-HASKELL OK-LE FLORE OK-SEBASTIAN
AR-SEQUOYAH OK-WASHINGTON AR-
144 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN CRAWFORD AND SOUTHWESTERN WASHINGTON
IN WEST CENTRAL ARKANSAS
NORTHWESTERN SEBASTIAN
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN HASKELL AND NORTHERN LE FLORE
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 144 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHEAST OF LAKE TENKILLER STATE PARK TO 3
MILES EAST OF SALLISAW TO 7 MILES EAST OF KEOTA...MOVING NORTHEAST AT
45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...COTTONWOOD...STILWELL...BUNCH...KEOTA...SALLISAW...GANS...
MULDROW...ROLAND...MC KEY...VIAN...BRUSHY...SHORT...MARBLE CITY...
BOX...MOFFETT...COOKSON...ARKOMA...UNIONTOWN...CONCORD...ODELL...FORT
SMITH...MORROW...VAN BUREN...CEDARVILLE...NATURAL DAM...KIBLER...
SHIBLEY...FURRY...FIGURE FIVE...RUDY...DORA...LEE CREEK...LAKE
TENKILLER STATE PARK AND BRUSHY LAKE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3542 9421 3522 9494 3542 9496 3565 9513
3567 9513 3588 9443
TIME...MOT...LOC 1844Z 246DEG 40KT 3564 9495 3546 9469
3529 9476Special weather statement, May 9, 1:15 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
215 PM CDT SAT MAY 9 2015
ARZ010-019-029-091945-
CRAWFORD AR-SEBASTIAN AR-WASHINGTON AR-
215 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CRAWFORD AND SOUTHWESTERN WASHINGTON
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 215 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF ODELL TO 4 MILES WEST OF FIGURE FIVE
TO 12 MILES WEST OF HARTFORD...MOVING NORTHEAST AT 25 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3499 9444 3540 9443 3586 9451 3606 9414
3570 9408 3516 9408
TIME...MOT...LOC 1915Z 240DEG 22KT 3578 9453 3552 9442
3498 9458Event by event
25 flash flood, 13 thunderstorm wind, 4 tornado, 2 hail, 1 flood. Local standard time, as filed.
Flash Flood, Pushmataha
- When
- May 9, 2:00 PM CST to 4:30 PM CST
- Where
- Pushmataha County, 38.73 mi SSE of Weathers to 41.02 mi SE of Weathers
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.160, -95.240
Several roads were flooded across the eastern part of the county.
Flash Flood, Pittsburg
- When
- May 9, 5:00 PM CST to 9:30 PM CST
- Where
- Pittsburg County, 5.91 mi NW of Scipio to 6.45 mi NW of Scipio
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.120, -96.030
Several roads were severely flooded and impassable.
Flash Flood, Okfuskee
- When
- May 9, 5:07 PM CST to 11:00 PM CST
- Where
- Okfuskee County, 0.85 mi W of Boley to 0.95 mi SSW of Boley
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Post Office
- Coordinates
- 35.499, -96.495
Several bridges within the city limits were washed out by flood water.
Flash Flood, Sequoyah
- When
- May 9, 5:18 PM CST to May 10, 1:00 AM CST
- Where
- Sequoyah County, 0.77 mi WSW of Sallisaw to 1.91 mi NNW of Sallisaw Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.466, -94.813
Small creeks around town flooded over roadways. One water rescue occurred.
Flash Flood, McIntosh
- When
- May 9, 7:07 PM CST to 11:30 PM CST
- Where
- McIntosh County, Onapa to 0.94 mi NW of Onapa
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 35.400, -95.550
One to two feet of water flowed over roadways that reportedly rarely flood.
Flash Flood, Sequoyah
- When
- May 9, 7:30 PM CST to May 10, 1:00 AM CST
- Where
- Sequoyah County, Sallisaw to 1.32 mi E of Sallisaw
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.470, -94.800
Several roads in Sallisaw were closed due to high water.
Thunderstorm Wind, Pittsburg
- When
- May 9, 11:25 PM CST
- Where
- Pittsburg County, 0.37 mi NNE of Quinton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.125, -95.368
The roof of a nursing home was damaged by strong thunderstorm wind.
Flash Flood, McIntosh
- When
- May 10, 12:41 AM CST to 3:30 AM CST
- Where
- McIntosh County, 0.38 mi ESE of Bower to 0.8 mi WSW of Bower
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.217, -95.924
The fire department conducted several water rescues for people trapped in vehicles due to rapidly rising water.
Flash Flood, Le Flore
- When
- May 10, 1:33 AM CST to 4:00 AM CST
- Where
- Le Flore County, Arkoma to 1.28 mi SE of Arkoma
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.350, -94.450
At least one home was evacuated due to rapidly rising water.
Tornado, Pittsburg
- When
- May 10, 8:01 AM CST to 8:04 AM CST
- Where
- Pittsburg County, 0.67 mi SE of (Mlc)mc Alester Muni to 0.64 mi SSW of Krebs
- Rating
- EF1
- Path length
- 3.8 mi
- Path width
- 240 yd
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.873, -95.772
A tornado destroyed a barn, rolled a horse trailer, blew down a grain silo, and uprooted trees. Based on this damage, estimated maximum wind in the tornado was 90 to 100 mph.
Thunderstorm Wind, Pittsburg
- When
- May 10, 8:06 AM CST
- Where
- Pittsburg County, Mc Alester
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.930, -95.770
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm Wind, Okmulgee
- When
- May 10, 8:30 AM CST
- Where
- Okmulgee County, 1.14 mi S of Okmulgee Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.654, -95.949
Several power poles and small trees were blown down by strong thunderstorm wind.
Flash Flood, Okmulgee
- When
- May 10, 8:30 AM CST to 1:00 PM CST
- Where
- Okmulgee County, 2.4 mi WNW of Okmulgee to 0.45 mi WSW of Okmulgee
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.638, -96.012
Several roads were flooded and closed.
Thunderstorm Wind, Latimer
- When
- May 10, 8:38 AM CST
- Where
- Latimer County, 1.18 mi S of Veterans Colony
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.783, -95.298
Strong thunderstorm wind snapped large tree limbs near the intersection of Highway 1 and Highway 2.
Thunderstorm Wind, Latimer
- When
- May 10, 8:38 AM CST
- Where
- Latimer County, 0.63 mi ESE of Wilburton
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.918, -95.309
Numerous trees and some power lines were blown down by strong thunderstorm wind.
Thunderstorm Wind, Haskell
- When
- May 10, 8:45 AM CST
- Where
- Haskell County, 1 mi W of Kinta
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.120, -95.248
Trees and power poles were blown down by strong thunderstorm wind.
Flash Flood, Okmulgee
- When
- May 10, 9:00 AM CST to 1:00 PM CST
- Where
- Okmulgee County, Beggs to 1.11 mi ENE of Beggs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.730, -96.070
Significant flooding occurred along Highway 16 at Alternate Highway 75.
Thunderstorm Wind, Muskogee
- When
- May 10, 9:05 AM CST
- Where
- Muskogee County, Ft Gibson
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.800, -95.250
Numerous large tree limbs were blown down by strong thunderstorm wind.
Flash Flood, Pittsburg
- When
- May 10, 9:23 AM CST to 1:30 PM CST
- Where
- Pittsburg County, Mc Alester to 3.81 mi SSW of North Mc Alester
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 34.930, -95.770
Highway 270 near the Indian Nation Turnpike was flooded and impassable.
Flash Flood, Haskell
- When
- May 10, 9:30 AM CST to 1:30 PM CST
- Where
- Haskell County, 1.02 mi SSE of Lewisville to 1.04 mi S of Lewisville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.108, -95.260
Copper Bend Road south of Kinta was flooded and impassable.
Flash Flood, Sequoyah
- When
- May 10, 9:54 AM CST to 3:00 PM CST
- Where
- Sequoyah County, Sallisaw to 1.96 mi SSW of Sallisaw
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.470, -94.800
Portions of several roads were washed out or flooded and impassable.
Flash Flood, McIntosh
- When
- May 10, 10:00 AM CST to 1:30 PM CST
- Where
- McIntosh County, Eufaula to 0.28 mi W of Eufaula
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.280, -95.580
The downtown recreational area was flooded. The baseball field and surrounding area was under at least a foot of water.
Flash Flood, Tulsa
- When
- May 10, 10:45 AM CST to 12:30 PM CST
- Where
- Tulsa County, 1.7 mi N of Bixby to 1.81 mi N of Bixby
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.974, -95.877
The road was closed due to high water at 131st E Ave. between Memorial and Mingo.
Flash Flood, Wagoner
- When
- May 10, 10:50 AM CST to 12:30 PM CST
- Where
- Wagoner County, 1.88 mi SW of Wagoner Airstrip to 2.2 mi SSW of Wagoner Airstrip
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.955, -95.358
Several roads in and around town were flooded and closed.
Flash Flood, Sequoyah
- When
- May 10, 10:54 AM CST to 3:00 PM CST
- Where
- Sequoyah County, 2.07 mi ENE of Sadie to 2.74 mi ESE of Brent
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.390, -94.835
Highway 59 near Sallisaw was flooded. Sallisaw Creek was flooded and portions of the Sallisaw Golf course were under water.
Flash Flood, Sequoyah
- When
- May 10, 10:57 AM CST to 3:00 PM CST
- Where
- Sequoyah County, 2.83 mi WSW of Muldrow to 1.2 mi E of Gans
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.406, -94.647
Redland Road was flooded in Muldrow.
Flash Flood, Sequoyah
- When
- May 10, 11:18 AM CST to 3:00 PM CST
- Where
- Sequoyah County, 0.6 mi S of West Ft Smith to 0.7 mi N of Moffett
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.391, -94.450
Widespread flooding occurred in Moffett with numerous roads under water.
Flash Flood, Sequoyah
- When
- May 10, 11:30 AM CST to 3:00 PM CST
- Where
- Sequoyah County, 0.95 mi ESE of Maple to 1.24 mi ESE of Maple
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.464, -94.605
Roads in and around Muldrow were flooded and closed.
Flash Flood, Le Flore
- When
- May 10, 11:36 AM CST to 3:00 PM CST
- Where
- Le Flore County, Pocola to 0.79 mi E of Pocola
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Public
- Coordinates
- 35.230, -94.480
A low water bridge was washed out by high water. Portions of Barnes Road were washed out by flooding.
Flash Flood, Sequoyah
- When
- May 10, 12:51 PM CST to 3:00 PM CST
- Where
- Sequoyah County, 0.17 mi NW of Muldrow to 0.16 mi NW of Muldrow
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 35.422, -94.602
Portions of the E1100 Road were washed out by flooding.
Tornado, Pushmataha
- When
- May 10, 5:18 PM CST to 5:21 PM CST
- Where
- Pushmataha County, 1.21 mi ESE of Jumbo to 2.47 mi ENE of Jumbo
- Rating
- EF0
- Path length
- 1.7 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 34.422, -95.711
Storm chasers witnessed a tornado over rugged terrain east of the Indian Nation Turnpike. The area where the tornado occurred was inaccessible by road.
Hail, Le Flore
- When
- May 10, 6:10 PM CST
- Where
- Le Flore County, 6 mi W of Octavia
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.520, -94.805
Tornado, Latimer
- When
- May 10, 6:18 PM CST to 6:41 PM CST
- Where
- Latimer County, 2.51 mi SSW of Veterans Colony to 3.66 mi WSW of Red Oak
- Rating
- EF2
- Path length
- 15 mi
- Path width
- 880 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.765, -95.311
A tornado damaged several homes, severely damaged a metal-framed outbuilding, damaged an oil drilling platform, destroyed barns and outbuildings, damaged the Cravens VFD building, and snapped or uprooted numerous trees. Based on this damage, estimated maximum wind in the tornado was 115 to 125 mph.
Thunderstorm Wind, Le Flore
- When
- May 10, 6:40 PM CST
- Where
- Le Flore County, 1.55 mi NW of Summerfield
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.898, -94.866
Trees were blown down by strong thunderstorm wind.
Tornado, Latimer
- When
- May 10, 6:46 PM CST to 6:52 PM CST
- Where
- Latimer County, 1.69 mi NW of Red Oak to 0.28 mi NE of Lodi
- Rating
- EF0
- Path length
- 3.7 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.969, -95.098
A tornado snapped large tree limbs along a narrow path. Based on this damage, maximum estimated wind in the tornado was 65 to 75 mph.
Thunderstorm Wind, Latimer
- When
- May 10, 6:47 PM CST
- Where
- Latimer County, Red Oak
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 34.950, -95.080
A barn was damaged by strong thunderstorm wind.
Hail, Le Flore
- When
- May 10, 6:50 PM CST
- Where
- Le Flore County, 7 mi W of Wister
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.970, -94.844
Thunderstorm Wind, Le Flore
- When
- May 10, 7:32 PM CST
- Where
- Le Flore County, Shady Pt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.130, -94.670
Thunderstorm wind gusts were estimated up to 60 mph.
Thunderstorm Wind, Le Flore
- When
- May 10, 7:40 PM CST
- Where
- Le Flore County, 0.95 mi NE of Spiro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.241, -94.619
Strong thunderstorm wind snapped large tree limbs and damaged an outbuilding.
Thunderstorm Wind, Le Flore
- When
- May 10, 7:42 PM CST
- Where
- Le Flore County, Panama
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 35.170, -94.670
Thunderstorm wind gusts were estimated to 70 mph.
Thunderstorm Wind, Le Flore
- When
- May 10, 7:42 PM CST
- Where
- Le Flore County, 3 mi W of Pocola
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.230, -94.533
Thunderstorm wind gusts were estimated to 65 mph.
Flash Flood, Le Flore
- When
- May 10, 9:24 PM CST to May 11, 3:00 AM CST
- Where
- Le Flore County, 10 mi W of Spiro to 2.97 mi SSE of Cowlington
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.230, -94.807
Highway 9 was flooded at the Haskell / Le Flore County line.
Flash Flood, Le Flore
- When
- May 10, 9:24 PM CST to May 11, 3:00 AM CST
- Where
- Le Flore County, 3 mi W of Milton to 3.56 mi WNW of Milton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.170, -94.923
Highway 31 was flooded at the Haskell / Le Flore County line.
Flash Flood, Le Flore
- When
- May 10, 9:31 PM CST to May 11, 3:00 AM CST
- Where
- Le Flore County, 4.14 mi ESE of Gilmore to 2.96 mi SE of Pocola
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.026, -94.463
Numerous county roads were flooded and closed.
Flood, Le Flore
- When
- May 11, 9:00 AM CST to 2:00 PM CST
- Where
- Le Flore County, 2.34 mi NW of Bokoshe to 1.7 mi W of Brazil
- Cause
- Heavy Rain
- Reported by
- Post Office
- Coordinates
- 35.208, -94.803
Station Road near Bokoshe was flooded. Buck Creek Road near Panama was flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, May 9 to 10, 20153 deaths · 45 injured · $44 million · EF3 · 27 events
- Flash Flooding and Flooding in Texas, May 9 to 11, 20152 deaths · $7.5 million · 3.25 in hail · 78 events
- Flash Flooding and Flood in Arkansas, May 9 to 12, 20151 death · $162,000 · 70 kt wind · 26 events
- Tornadoes and Flash Flooding in Kansas, May 9 to 10, 2015$136,000 · EF2 · 14 events
- Rip Current in Puerto Rico, May 9, 20151 death · 1 event
- Rip Current in Florida, May 9, 20151 death · 1 event
- Tornadoes and Flash Flooding in Oklahoma, May 9, 2015$315,000 · EF1 · 41 events
- Damaging Wind in Illinois, May 9, 2015$125,000 · 61 kt wind · 1 event
- Winter Storm in Wyoming, May 9 to 10, 201530 events
- Tornadoes and Flash Flooding in Colorado, May 9, 2015$3,000 · EF0 · 22 events
- Winter Storm in Nebraska, May 9 to 10, 201522 events
- Blizzard and Winter Storm in South Dakota, May 9 to 10, 201521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578030, 578031, 578032, 578033, 578034, 578035, 578036, 578038, 578052, 579367, 578053, 578055, 578056, 578057, 578058, 578059, 578060, 578061, 578063, 578064, 578065, 578066, 578067, 578068, 578075, 578079, 578080, 578082, 578102, 578103, 579369, 578104, 579375, 578105, 579378, 578106, 578107, 578108, 578109, 578110, and more.